Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Lincoln, IL

April 16, 20064 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2006, 7:39 PM CDT for 4 counties in Illinois. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2006, 7:39 PM CDT (00:39 UTC)
Expired
Apr 16, 2006, 8:45 PM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 55 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 8:15 PM CDTTSTM WND DMG2 S Lawrenceville, ILPOWER LINES DOWN.
Apr 16, 8:15 PM CDTTSTM WND DMGLawrenceville, ILCHAIN LINK FENCE BLOWN DOWN, SCOREBOARD BENT OVER, RAILROAD CROSSING ARMS BROKEN OFF.
Apr 16, 8:23 PM CDTTSTM WND GST 66Lawrenceville, ILA 66 MPH WIND GUST WAS MEASURED AT 823 PM BY THE AUTOMATED ASOS WEATHER STATION.
Apr 16, 8:23 PM CDTTSTM WND GST 66(Lwv)Lawrenceville Ap, ILA 66 MPH WIND GUST WAS MEASURED AT 823 PM BY THE AUTOMATED ASOS WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 1:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 170039
SVRILX
ILC033-079-101-159-170145-
/O.NEW.KILX.SV.W.0110.060417T0039Z-060417T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT SUN APR 16 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS.
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS.
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS.
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS.

* UNTIL 845 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM STE. MARIE TO OLNEY...
  ...AND WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAREMONT...
  CHAUNCEY...
  HARDINVILLE...
  NEW HEBRON...
  SUMNER...
  BRIDGEPORT...
  FLAT ROCK...
  BIRDS...

OTHER LOCATIONS IN THE WARNING INCLUDE...PETROLIA...PINKSTAFF...
CALHOUN...LAWRENCEVILLE...PARKERSBURG...ST. FRANCISVILLE...BILLETT...
HELENA AND BERRYVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3893 8811 3873 8826 3862 8828 3861 8813
      3858 8814 3858 8765 3865 8762 3869 8755
      3878 8752 3887 8757 3896 8755

$$

GOETSCH
4 follow-up statements
000 
WWUS53 KILX 170058
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT SUN APR 16 2006

ILC079-170108-
/O.CAN.KILX.SV.W.0110.000000T0000Z-060417T0145Z/
JASPER-
758 PM CDT SUN APR 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY HAS BEEN
CANCELLED...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3894 8782 3870 8822 3862 8828 3861 8813
      3858 8814 3858 8765 3865 8762 3869 8755
      3878 8752 3887 8757 3896 8755

$$

ILC033-101-159-170145-
/O.CON.KILX.SV.W.0110.000000T0000Z-060417T0145Z/
RICHLAND-LAWRENCE-CRAWFORD-
758 PM CDT SUN APR 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR RICHLAND...LAWRENCE AND SOUTHERN CRAWFORD COUNTIES...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF FLAT
ROCK TO PETROLIA TO OLNEY...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF ROBINSON TO 8 MILES NORTHWEST OF LAWRENCEVILLE TO
OLNEY...MOVING EAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  SUMNER.
  BRIDGEPORT.
  ST. FRANCISVILLE.
  LAWRENCEVILLE.

OTHER LOCATIONS AFFECTED INCLUDE...CLAREMONT...BERRYVILLE...
PINKSTAFF...HELENA AND BILLETT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3894 8782 3870 8822 3862 8828 3861 8813
      3858 8814 3858 8765 3865 8762 3869 8755
      3878 8752 3887 8757 3896 8755

$$

GOETSCH
000 
WWUS53 KILX 170112
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
812 PM CDT SUN APR 16 2006

ILC033-101-159-170145-
/O.CON.KILX.SV.W.0110.000000T0000Z-060417T0145Z/
RICHLAND-LAWRENCE-CRAWFORD-
812 PM CDT SUN APR 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN RICHLAND...LAWRENCE AND SOUTHEASTERN CRAWFORD
COUNTIES...

AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF BIRDS TO
SUMNER TO PARKERSBURG...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH
OF VINCENNES TO 8 MILES WEST OF LAWRENCEVILLE TO 8 MILES SOUTH OF
OLNEY...MOVING EAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BRIDGEPORT.
  LAWRENCEVILLE.
  ST. FRANCISVILLE.

OTHER LOCATIONS AFFECTED INCLUDE...BERRYVILLE...HELENA AND BILLETT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3890 8769 3861 8816 3861 8813 3858 8814
      3858 8765 3865 8762 3869 8755 3878 8752
      3887 8757 3896 8755

$$

GOETSCH
000 
WWUS53 KILX 170130
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT SUN APR 16 2006

ILC033-159-170139-
/O.CAN.KILX.SV.W.0110.000000T0000Z-060417T0145Z/
RICHLAND-CRAWFORD-
829 PM CDT SUN APR 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND CRAWFORD COUNTIES
HAS BEEN CANCELLED...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3886 8761 3867 8790 3859 8791 3858 8765
      3865 8762 3869 8755 3878 8752 3885 8755

$$

ILC101-170145-
/O.CON.KILX.SV.W.0110.000000T0000Z-060417T0145Z/
LAWRENCE-
829 PM CDT SUN APR 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR LAWRENCE COUNTY...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RUSSELLVILLE TO HELENA...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LAWRENCEVILLE TO 13
MILES SOUTHWEST OF LAWRENCEVILLE...MOVING EAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LAWRENCEVILLE.
  ST. FRANCISVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3886 8761 3867 8790 3859 8791 3858 8765
      3865 8762 3869 8755 3878 8752 3885 8755

$$

GOETSCH
000 
WWUS53 KILX 170146
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
846 PM CDT SUN APR 16 2006

ILC101-170156-
/O.EXP.KILX.SV.W.0110.000000T0000Z-060417T0145Z/
LAWRENCE-
846 PM CDT SUN APR 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY EXPIRES AT 845
PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WAR

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3886 8761 3867 8790 3859 8791 3858 8765
      3865 8762 3869 8755 3878 8752 3885 8755

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:11 PM CDT, 7 hours 28 minutes earlier.

Area forecast discussion, Apr 16, 12:11 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT SUN APR 16 2006

.DISCUSSION...
ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR
WATCH 193...SO WILL KEEP THIS SHORT.

SHORT TERM...THIS AFTERNOON AND TONIGHT...
SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS
AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO
15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE
ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS
AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF
STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE
STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST
CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO
EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA
EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY
00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD
INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS.

THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT
SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE
INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL
LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL
MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE
ILLINOIS RIVER AREA BY EARLY THIS EVENING.

LONG TERM...MONDAY THROUGH SATURDAY...
HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON
MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING
APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED
PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY
EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA
BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE
INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN.
THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER
UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN
PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE
CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD
IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE
RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHIMON
Hazardous weather outlook, Apr 16, 11:43 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SUN APR 16 2006

ILZ027>031-036>038-040>044-047>054-061-171200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
1143 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT.

A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON
AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING
WINDS OVER 70 MPH...ARE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM.

ILZ045-046-055>057-062-063-066>068-071>073-171200-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1143 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS
AFTERNOON AND TONIGHT.

A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE
SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS
CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH
OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER
GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND
WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM.

GEELHART

In the hours before

Local storm report, Apr 16, 7:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     NON-TSTM WND GST ROBINSON                39.01N 87.74W
04/16/2006  M0 MPH           CRAWFORD           IL   TRAINED SPOTTER

            75 MPH MEASURED WIND GUST AT ROBINSON HIGH SCHOOL.

&&

OUSLEY
Local storm report, Apr 16, 7:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
721 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 SW HIDALGO            39.13N 88.19W
04/16/2006  M1.00 INCH       JASPER             IL   CO-OP OBSERVER

&&

OUSLEY
Local storm report, Apr 16, 7:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
724 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     ROBINSON                39.01N 87.74W
04/16/2006  M75 MPH          CRAWFORD           IL   TRAINED SPOTTER

            CORRECTION TO PREVIOUS LSR FOR ROBINSON...75 MPH MEASURED
            WIND AT ROBINSON HIGH SCHOOL DAMAGED THE ROOF ON THE
            SCHOOL.

&&

OUSLEY
Local storm report, Apr 16, 7:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
728 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FUNNEL CLOUD     BISMARCK                40.27N 87.60W
04/16/2006                   VERMILION          IL   TRAINED SPOTTER

&&

OUSLEY
Local storm report, Apr 16, 7:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          7 N MATTOON             39.58N 88.37W
04/16/2006                   COLES              IL   CO-OP OBSERVER

            AT APPROXIMATELY 5 PM TRAINED SPOTTERS REPORTED A TORNDAO
            7 MILES NORTH OF MATTOON AND EAST OF DORANS DAMAGIN POWER
            POLES AND A BARN AT A FARM.

&&

OUSLEY
Local storm report, Apr 16, 7:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND GST     ROBINSON                39.01N 87.74W
04/16/2006  E60 MPH          CRAWFORD           IL   TRAINED SPOTTER

            A ESTIMATED 60 MPH GUST OCCURRED AT ROBISON AT 726 PM
            ALONG WITH PEA SIZE HAIL.

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:03 PM CDTTornado WarningILXCrawford42 min
Apr 16, 7:20 PM CDTTornado WarningILXVermilion25 min
Apr 16, 7:24 PM CDTSevere Thunderstorm WarningILXMarshall51 min
Apr 16, 7:33 PM CDTFlash Flood WarningILXCrawford, Jasper6 hr
Apr 16, 8:31 PM CDTSevere Thunderstorm WarningILXMcLean44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.